Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Positive scalar curvature and $ K{\rm O}$-characteristic numbers

Author: Hitoshi Moriyoshi
Journal: Proc. Amer. Math. Soc. 100 (1987), 585-588
MSC: Primary 57R15; Secondary 53C21
MathSciNet review: 891168
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be an $ (8k + 2)$-dimensional closed spin manifold and $ N$ an orientable hypersurface of $ M$ with the induced spin structure. If $ M$ admits a metric with positive scalar curvature and $ N$ represents a nonzero homology class of $ {H_{8k + 1}}(M;{\mathbf{Z}})$, then the KO-characteristic number $ \alpha (N)$ vanishes. This result relates to the conjecture by Gromov and Lawson on the vanishing of higher $ \hat A$-genera.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57R15, 53C21

Retrieve articles in all journals with MSC: 57R15, 53C21

Additional Information

Keywords: KO-characteristic number, positive scalar curvature
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society